Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Universal enveloping algebras with subexponential but not polynomially bounded growth

Author: Martha K. Smith
Journal: Proc. Amer. Math. Soc. 60 (1976), 22-24
MSC: Primary 16A68; Secondary 17B35
MathSciNet review: 0419534
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The universal enveloping algebras of certain Lie algebras provide examples of integral domains with growth which is subexponential but not bounded by any polynomial.

References [Enhancements On Off] (What's this?)

  • H. Bass, The degree of polynomial growth of finitely generated nilpotent groups, Proc. London Math. Soc. (3) 25 (1972), 603–614. MR 379672, DOI
  • I. M. Gelfand and A. A. Kirillov, Sur les corps liés aux algèbres enveloppantes des algèbres de Lie, Inst. Hautes Études Sci. Publ. Math. 31 (1966), 5–19 (French). MR 207918
  • Emil Grosswald, Topics from the theory of numbers, The Macmillan Co., New York; Collier-Macmillan Ltd., London, 1966. MR 0228408
  • Nathan Jacobson, Lie algebras, Interscience Tracts in Pure and Applied Mathematics, No. 10, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. MR 0143793
  • J. Milnor, Problem 5603, Amer. Math. Monthly 75 (1968), 685-686.
  • Joseph A. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. Differential Geometry 2 (1968), 421–446. MR 248688

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A68, 17B35

Retrieve articles in all journals with MSC: 16A68, 17B35

Additional Information

Keywords: Subexponential growth, polynomially bounded growth, universal enveloping algebra
Article copyright: © Copyright 1976 American Mathematical Society